MAUDE Adverse Event Report: SYNCARDIA SYSTEMS, LLC SYNCARDIA FREEDOM ONBOARD BATTERY

SYNCARDIA SYSTEMS, LLC SYNCARDIA FREEDOM ONBOARD BATTERY
Catalog Number 295025-001
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
The reported issues involve the following syncardia temporary total artificial heart (tah-t) system components and are reported under three separate medical device reports: (1) freedom onboard battery s/n (b)(4) (mfr report # 3003761017-2022-00109); (2) freedom onboard battery s/n (b)(4) (mfr report # 3003761017-2022-00110); (3) freedom battery charger s/n (b)(4)).The freedom onboard batteries and freedom battery charger were not supporting a patient.The customer, a syncardia certified hospital, reported the freedom battery charger did not charge any freedom onboard batteries.Additionally, two freedom onboard batteries were unable to charge.The customer is unclear if these issues are related.
 
Additional Manufacturer Narrative
The freedom onboard battery will be returned to syncardia for evaluation.The results will be provided in a follow-up mdr.(b)(4) initial (2 of 3).
 
Event or Problem Description
The reported issues involve the following syncardia temporary total artificial heart (tah-t) system components and are reported under three separate medical device reports: (1) freedom onboard battery s/n 45977 (mfr report # 3003761017-2022-00109); (2) freedom onboard battery s/n 45879 (mfr report # 3003761017-2022-00110); (3) freedom battery charger s/n 255).The freedom onboard batteries and freedom battery charger were not supporting a patient.The customer, a syncardia certified hospital, reported the freedom battery charger did not charge any freedom onboard batteries.Additionally, two freedom onboard batteries were unable to charge.The customer is unclear if these issues are related.
 
Additional Manufacturer Narrative
Device history record (dhr) review confirmed that freedom battery 45879 was serviced and passed all functional testing prior to being released to finished goods.Data file review found battery had a cycle count of 477 with a limit of 300 pushing it functionally out of specification.Visual inspection of external components found no abnormalities.Freedom battery charger and onboard batteries were all tested for functionality.The battery charger failed testing as bays 1 and 3 are not functional and do not charge batteries.Both batteries also failed functional testing due to permanent fault and an out of specification cycle count.Customer complaint was replicated.Failure investigation for this complaint confirmed the reported issue.The customer complaint was replicated during inspection and testing; root cause of the reported malfunction of the battery charger and batteries was determined to be a faulty freedom battery charger and faulty freedom onboard batteries.Failure investigation identified no other test failures or damage that could have contributed to the complaint.Separation in the battery housing was cosmetic only and did not affect the functionality of the battery.Components were not in patient use at time of complaint.This issue will be monitored and trended as part of the customer complaint process.Syncardia has completed its evaluation and is closing this file.If new or additional information is received in the future, syncardia will file a follow-up mdr.

Brand Name
SYNCARDIA FREEDOM ONBOARD BATTERY
Common Device Name
BATTERY
Manufacturer (Section D)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer (Section G)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer Contact
maia kirk
1992 e silverlake road
tucson, AZ 85713
5205451234
MDR Report Key15631917
Report Number3003761017-2022-00110
Device Sequence Number14942644
Product Code LOZ
UDI-Device Identifier00858000003084
UDI-Public(01)00858000003084
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P030011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number295025-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2022
Supplement Date Received by Manufacturer09/27/2022
Initial Report FDA Received Date10/19/2022
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown